Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Wilmington, NC

January 11, 2014Horry County, South Carolina; Bladen County, Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jan 11, 2014, 5:40 PM EST for Horry County, South Carolina; Bladen County, Brunswick County, Columbus County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 5:40 PM EST (22:40 UTC)
Expired
Jan 11, 2014, 6:45 PM EST
In force
65 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 22 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 2:13 PM ESTTornado WatchSPC5 hr
Jan 11, 11:50 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS52 KILM 112240
SVRILM
NCC017-019-047-SCC051-112345-
/O.NEW.KILM.SV.W.0004.140111T2240Z-140111T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 645 PM EST

* AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF NORTH    
  MYRTLE BEACH...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LONGS...
   IREDELL...
   LONGWOOD...
   ASH...
   EXUM...
   MAKATOKA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3380 7872 3362 7896 3396 7906 3449 7845
      3396 7808
TIME...MOT...LOC 2240Z 235DEG 48KT 3388 7877

$$

III
3 follow-up statements
042 
WWUS52 KILM 112256
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EST SAT JAN 11 2014

NCC017-019-047-SCC051-112345-
/O.CON.KILM.SV.W.0004.000000T0000Z-140111T2345Z/
COLUMBUS NC-BLADEN NC-HORRY SC-BRUNSWICK NC-
556 PM EST SAT JAN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR WESTERN BRUNSWICK...EASTERN HORRY...SOUTH CENTRAL BLADEN AND
COLUMBUS COUNTIES...

AT 555 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF LITTLE 
RIVER...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAKINA...
LONGWOOD...GRISSETTOWN...OCEAN ISLE BEACH...ASH...WACCAMAW...
RUSSTOWN...OLD DOCK...FREELAND...HONEY ISLAND...SHALLOTTE...HOLDEN
BEACH...CRUSOE ISLAND...EXUM...REDBUG...HALLSBORO...CIVIE TOWN...
MAKATOKA...VARNAMTOWN...SUPPLY...LAKE WACCAMAW...BOLTON AND COUNCIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3380 7872 3374 7881 3413 7886 3449 7845
      3396 7808
TIME...MOT...LOC 2255Z 235DEG 48KT 3399 7857

$$

III
779 
WWUS52 KILM 112304
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
604 PM EST SAT JAN 11 2014

NCC017-112314-
/O.CAN.KILM.SV.W.0004.000000T0000Z-140111T2345Z/
BLADEN NC-
604 PM EST SAT JAN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN COUNTY IS
CANCELED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3405 7878 3437 7838 3396 7808 3393 7820
      3384 7855
TIME...MOT...LOC 2304Z 233DEG 49KT 3404 7852

$$

NCC019-047-SCC051-112345-
/O.CON.KILM.SV.W.0004.000000T0000Z-140111T2345Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
604 PM EST SAT JAN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR WESTERN BRUNSWICK...EAST CENTRAL HORRY AND SOUTHEASTERN COLUMBUS
COUNTIES...

AT 604 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR LONGWOOD...OR 10 MILES NORTH OF LITTLE RIVER...MOVING NORTHEAST
AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD DOCK...
FREELAND...HONEY ISLAND...SHALLOTTE...HOLDEN BEACH...EXUM...CRUSOE
ISLAND...CIVIE TOWN...VARNAMTOWN...MAKATOKA...SUPPLY AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3405 7878 3437 7838 3396 7808 3393 7820
      3384 7855
TIME...MOT...LOC 2304Z 233DEG 49KT 3404 7852

$$

III
069 
WWUS52 KILM 112321
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EST SAT JAN 11 2014

NCC019-047-SCC051-112331-
/O.CAN.KILM.SV.W.0004.000000T0000Z-140111T2345Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
621 PM EST SAT JAN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRUNSWICK...EAST
CENTRAL HORRY AND SOUTHEASTERN COLUMBUS COUNTIES IS CANCELED...

AT 621 PM EST...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3405 7878 3437 7838 3396 7808 3393 7820
      3384 7855
TIME...MOT...LOC 2321Z 233DEG 49KT 3418 7829

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:43 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 11, 3:43 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EST SAT JAN 11 2014

.SYNOPSIS...
AN ENERGETIC COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON
INTO EARLY EVENING...BRINGING THE RISK OF STRONG TO SEVERE
THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW SUNDAY THROUGH MONDAY
BRINGING DRY CONDITIONS WITH SLIGHTLY ABOVE NORMAL TEMPERATURES.
A SERIES OF COLD FRONTS ACCOMPANIED WITH WIDELY SCATTERED SHOWERS
WILL MOVE ACROSS THE AREA AND OFFSHORE TUESDAY THROUGH WEDNESDAY.
COLD HIGH PRESSURE WITH DRY CONDITIONS WILL BE THE MAINSTAY FOR
LATE THIS UPCOMING WEEK AND WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 3:30 PM SATURDAY...PRESENT SHOWER AND THUNDERSTORM ACTIVITY
WILL CONTINUE TO SPREAD EAST DURING THE REMAINDER OF THIS AFTERNOON
AND INTO THE EARLY EVENING. WE ARE EXPECTING 100 PERCENT
PRECIPITATION COVERAGE THIS AFTERNOON AND HAVE MODIFIED THE FORECAST
ACCORDINGLY. OUR ENTIRE FORECAST AREA IS NOW UNDER A COUPLE OF
TORNADO WATCHES THAT EXPIRE AT 6 PM AND 8 PM RESPECTIVELY. THUS FAR
WE HAVE NOT ISSUED ANY WARNINGS...NOR HAVE THERE BEEN ANY DAMAGE
REPORTS...BUT THIS COULD CHANGE AS THE AFTERNOON AND EVENING EVOLVE.

MAJOR FOCUS FOR TODAY AND THIS EVENING REMAINS THE POTENTIAL FOR
SEVERE WEATHER DURING HIGH SHEAR/LOW CAPE EVENT ASSOCIATED WITH AN
ADVANCING COLD FRONT AND A VERY UNSEASONABLY WARM AND MOIST AIRMASS.
INSTABILITY IS STILL EXPECTED TO REMAIN ON THE MODEST SIDE...BUT A
STRONG LLJ IN ADVANCE OF A SHARP UPPER TROUGH AND STRONG ASCENT
ASSOCIATED WITH THE VIGOROUS COLD FRONT IS SETTING THE STAGE FOR
POTENTIAL SEVERE WEATHER IN THE FORM OF DAMAGING WINDS FROM STRONG
SHOWERS OR THUNDERSTORMS AND POSSIBLY TORNADOES EMBEDDED WITHIN LINE
ECHO WAVE PATTERNS.

THE COLD FRONT WILL SWEEP ACROSS THE EASTERN CAROLINAS THIS EVENING
AND OFFSHORE BY AROUND MIDNIGHT. THE THREAT FOR SEVERE WEATHER WILL
END WITH FROPA...WITH MODEL SOUNDINGS SHOWING A RAPIDLY DRYING
ATMOSPHERIC COLUMN IN THE PRE-DAWN HOURS OF SUNDAY. A STRONG
SOUTHERLY FLOW IN ADVANCE OF THE FRONT WILL KEEP TEMPERATURES THIS
AFTERNOON WELL ABOVE NORMAL DESPITE OVERCAST CONDITIONS...WITH HIGHS
IN THE LOWER TO MID 70S MOST PLACES. OVERNIGHT LOWS WILL CONTINUE TO
RUN ABOVE AVERAGE...IN THE MID 40S...AS COLDEST AIR WILL SLIGHTLY
LAG FROPA.

WILL LIKELY BE RAISING PREVIOUSLY FORECAST QPF AMOUNTS AS SOME
PLACES INLAND HAVE ALREADY SEEN 2 INCHES WITH MORE ON THE WAY.
EXPECT MOST PLACES WILL SEE AT LEAST ONE INCH EVENT TOTALS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 330 PM SATURDAY...PROGRESSIVE WX PATTERN ALOFT AND AT THE
SFC WILL BE ON TAP FOR THE SHORT TERM PERIOD WITH AN EXITING UPPER
S/W TROF EARLY SUNDAY...FOLLOWED BY A RATHER LOW AMPLITUDE S/W
UPPER RIDGE PUSHING EASTWARD AND CROSSING THE FORECAST AREA DURING
MONDAY.

AT THE SFC...THE FORECAST AREA WILL EXPERIENCE A CFP JUST PRIOR TO
THE START OF THE SHORT TERM PERIOD. LOOK FOR POST COLD FRONTAL
WEAK COLD AIR ADVECTION AND A TIGHTENED SFC PG TO KEEP WINDS
SOMEWHAT BLUSTERY FOR A GOOD PART OF THE DAY ON SUNDAY. SFC HIGH
PRESSURE CENTERED ALONG THE NORTHERN PORTIONS OF THE GULF OF
MEXICO WILL RIDGE/EXTEND ACROSS THE FA SUNDAY...AIDING THE
DOWNSLOPE TRAJECTORY IN THE WIND FIELD WHICH WILL HELP SCOUR OUT
ANY LEFTOVER MOISTURE. BY LATE SUNDAY AFTERNOON AND NIGHT...THE
PROGRESSIVE WX PATTERN WILL RESULT IN AN ELONGATED CENTER OF SFC
HIGH PRESSURE EXTENDING ACROSS THE SOUTHEAST STATES. WINDS WILL
RELAX AND LIKELY DECOUPLE AFTER SUNSET SUNDAY FOLLOWED BY A DECENT
SFC BASED TEMP INVERSION THAT WILL DEVELOP AND PERSIST ACROSS THE
FA SUNDAY NIGHT. VARIOUS MODEL MOS GUIDANCE KEEPS SUNDAYS MAX/MIN
TEMPS SLIGHTLY ABOVE CLIMATOLOGICAL NORMS.

FOR MONDAY INTO MONDAY NIGHT...THE PROGRESSIVE WX PATTERN
CONTINUES AS THE N-S MID-LEVEL RIDGE AXIS PUSHES ACROSS AND EAST
OF THE CAROLINA COASTS. THE CENTER OF THE SFC HIGH WILL ALSO SLIDE
OFF THE SE U.S. COAST EARLY MONDAY...AND PUSH WELL OFFSHORE
DURING THE DAY MONDAY. RETURN FLOW AROUND THE DEPARTING HIGH WILL
PRODUCE SE-S WARM AIR ADVECTION FLOW. LOOK FOR MON HIGHS AND
MONDAY NITE LOWS TO PUSH 10 TO 15 DEGREES ABOVE THE CLIMO NORMS. A
MID-LEVEL S/W TROF WILL APPROACH FROM THE WEST MONDAY NIGHT AND
MAY TAP SOME GULF OF MEXICO MOISTURE AS WELL AS LOW LEVEL ATLANTIC
MOISTURE. THE EASTWARD MOVING SFC COLD FRONT ACCOMPANYING THE
UPPER S/W TROF WILL BE ON THE DOORSTEPS OF THE FA BY TUE MORNING.
WILL CONTINUE THE LOW CHANCE FOR LIQUID PCPN MONDAY NIGHT INTO
TUE...PRIOR TO THE CFP.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 330 PM SATURDAY...THE LONGWAVE UPPER LEVEL PATTERN BECOMES
BETTER ESTABLISHED DURING THIS TIME PERIOD. WITH THE UPPER TROF IN
VARIOUS AMPLIFICATION PHASES AFFECTING ROUGHLY THE EASTERN ONE-
THIRD TO ONE-HALF OF THE UNITED STATES...AND THE UPPER RIDGE
BASICALLY FROM THE ROCKIES WESTWARD TO THE PACIFIC OCEAN. MODELS
DURING THIS TIME PERIOD ARE IN BETTER AGREEMENT WITH THE
MANIFESTATION OF THIS LONG-WAVE UPPER LEVEL PATTERN. HOWEVER...
THEY DO DIFFER WITH THE TIMING AND AMPLIFICATION OF SUCCESSIVE
MID-LEVEL S/W TROFS THAT HELP CARVE THIS LONGWAVE PATTERN OUT.
OVERALL...VARIOUS MODEL MOS GUIDANCE INDICATE MAX/MIN TEMPS ACROSS
THE FA WILL RETURN BACK TO NEAR NORMAL DURING THE MID WEEK PERIOD.
BY THE END OF THE NEXT WEEK AND INTO THE WEEKEND...LATEST GFS MOS
GUIDANCE DOES INDICATE MAX/MIN TEMPS TO RUN 5 TO 15 DEGREES BELOW
CLIMO NORMS. THIS A RESULT OF THE HUDSON BAY VORTEX PARTIALLY
DROPPING OUT OF CANADA...FURTHER AMPLIFYING THE LONGWAVE UPPER
TROF ACROSS THE EASTERN THIRD OF THE U.S. PCPN CHANCES WILL BE
RATHER SMALL AND OCCUR PRIOR TO EACH CFP.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...LIFR SEA FOG/STRATUS AT KCRE SHOULD IMPROVE TO MVFR OVER
THE NEXT COUPLE OF HOURS AS STRONGER WINDS AND LIFT AHEAD OF A RAPIDLY
APPROACHING COLD FRONT OVERSPREAD THE COASTAL TERMINALS. SSW WINDS
GUSTING TO 20-30 KNOTS CAN BE EXPECTED EARLY THIS AFTERNOON ALONG
WITH MVFR CIGS. A BAND OF SHOWERS AHEAD OF THE COLD FRONT WILL
PRODUCE TEMPO HEAVY RAIN/LIFR VSBYS/WIND GUSTS TO 35 KTS AT
KFLO/KLBT AND WILL MOVE EAST TO THE COASTAL TERMINALS AROUND 21Z.
ANY THUNDERSTORMS SHOULD BE ISOLATED THUS WILL NOT MENTION IN TAFS.
GENERALLY MVFR/TEMPO IFR EXPECTED AFTER THE INITIAL BAND OF SHOWERS
MOVES THROUGH. BY 23Z THE FRONT SHOULD MOVE THROUGH KFLO/KLBT WITH
RAIN ENDING AND FLIGHT CONDITIONS IMPROVING TO VFR. BY 02Z THE FRONT
WILL MOVE THROUGH KCRE/KMYR AND KILM AROUND 03Z. VFR EXPECTED
THROUGH REMAINDER OF THE TAF VALID PERIOD WITH NW WINDS.

EXTENDED OUTLOOK...VFR BECOMING MVFR/TEMPO -RA MON NIGHT INTO EARLY
TUE WITH ANOTHER COLD FRONT. VFR TUESDAY. BREEZY WED AHEAD OF A
STRONGER COLD FRONT. A SLIGHT CHANCE OF RAIN THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:30 PM SATURDAY...SMALL CRAFT ADVISORY CONTINUES THROUGH THE
NEAR TERM FOR ALL WATERS AS A STRONG SOUTHERLY FLOW IN ADVANCE OF A
STRONG COLD FRONT BRINGS SEAS UP IN EXCESS OF 6 FT. THE FRONT WILL
MOVE OFFSHORE BY AROUND MIDNIGHT WITH WINDS TURNING OFFSHORE.
RESULTING LIMITATION ON FETCH WILL ALLOW NEAR-SHORE WATERS TO
SUBSIDE BELOW 6 FT. HOWEVER...WINDS WILL BE STRONG ENOUGH TO
MAINTAIN RESIDUAL SEAS OF AT LEAST 6 FT BETWEEN 10 AND 20 NM FROM
SHORE.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 330 PM SATURDAY...SMALL CRAFT ADVISORY CONDITIONS WILL BE
ONGOING AT THE START OF THE DAY...SUNDAY...WITH COLD AIR ADVECTION
COMBINED WITH A TIGHTENED SFC PG PRODUCING W TO NW WINDS AT 15 TO
25 KT AND SIGNIFICANT SEAS AT 4 TO 7 FT AT THE START. THE
ELONGATED CENTER OF THE SFC HIGH WILL PUSH ACROSS THE WATERS
SUNDAY NIGHT INTO EARLY MON. THIS WILL PRODUCE DIMINISHING
WIND SPEEDS AND SUBSIDING SIGNIFICANT SEAS...THAT WILL BOTH DROP
BELOW ADVISORY CRITERIA WELL BEFORE SUNDAY NIGHTFALL. FOR
MONDAY...RETURN SE-S FLOW AROUND THE DEPARTING OFFSHORE HIGH WILL
START THE DAY. THE APPROACH OF THE NEXT COLD FRONT LATE MONDAY AND
MONDAY NIGHT WILL VEER WINDS TO SW AND INCREASE THEM AS THE SFC
PG TIGHTENS. THE INITIAL RETURN WAA FLOW WILL HAVE A DIFFICULT
TIME REACHING THE OCEAN SFC OVER THE COASTAL WATERS. THIS DUE TO
A STABLE SFC BASED MARINE LAYER WITH CURRENT SSTS ONLY IN THE 40S
TO LOW 50S. INCREASING SIGNIFICANT SEAS ARE EXPECTED LATE MONDAY...
BUT WILL BE A RESULT OF THE BUILDING WIND DRIVEN WAVES OVER THE
ADJACENT OFFSHORE WARM ATLANTIC WATERS WHICH WILL BLEED INTO THE
OUTER ILM LOCAL WATERS. SCEC OR POSSIBLY ANOTHER SCA MAY
MATERIALIZE MONDAY NIGHT. SIGNIFICANT SEAS WILL BE GOVERNED BY
LOCALLY OR ADJACENTLY PRODUCED WIND DRIVEN WAVES AT 5 TO 7 SECOND
PERIODS. LATEST WAVEWATCH3 MODEL DATA INDICATES AN UNDERLYING 1-2
FOOT LAZY ESE GROUND SWELL AT 10 SECOND PERIODS WILL CO-EXIST.

LONG TERM /TUESDAY THROUGH THURSDAY...
AS OF 330 PM SATURDAY...A PROGRESSIVE WX PATTERN WILL BE ON DECK
FOR THE ILM COASTAL WATERS. NOT LOOKING FOR MUCH IN TERMS IN
SENSIBLE WEATHER...BUT MORE-SO WITH CHANGING WIND DIRECTION AND
SPEEDS AND THE LOCALLY PRODUCED SIGNIFICANT SEAS. LOOKING AT A CFP
EARLY TUESDAY...FOLLOWED BY WEAK CAA AND A BRIEF TIGHTENED SFC PG
DURING TUESDAY. MODELS HAVE COME INTO A BETTER AGREEMENT THAT A
MORE POTENT SECONDARY COLD FRONTAL PASSAGE WILL OCCUR EARLY
WEDNESDAY. BETTER DYNAMICS WITH RESPECT TO STRONGER CAA AND A
TIGHTENED SFC PG WILL PRODUCE WINDS AND RESULTING SIGNIFICANT
SEAS THAT BREACH SCEC OR SCA THRESHOLDS. SIG. SEAS WILL BE
GOVERNED BY LOCALLY PRODUCED WIND DRIVEN WAVES...WITH AVERAGE
PERIODS AT 4.5 TO 6.0 SECONDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SUNDAY FOR AMZ250-252-254-
     256.

&&

SYNOPSIS...DCH
NEAR TERM...REK
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...MRR/BJR
Hazardous weather outlook, Jan 11, 5:33 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
533 PM EST SAT JAN 11 2014

NCZ087-SCZ017-023-024-032-033-039-122245-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
533 PM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105>110-SCZ053>056-122245-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
533 PM EST SAT JAN 11 2014

...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ONGOING.

NCZ096-122245-
BLADEN-
533 PM EST SAT JAN 11 2014

...TORNADO WATCH 4 IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ONGOING.

AMZ250-252-254-256-122245-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
533 PM EST SAT JAN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...
...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ONGOING.

RJD

In the hours before

Special weather statement, Jan 11, 1:45 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
145 PM EST SAT JAN 11 2014

NCZ087-096-111915-
BLADEN-ROBESON-
145 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 215 PM EST...

AT 145 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM JEROME TO SMITHS...MOVING NORTHEAST AT 60 MPH.

SOME LOCATIONS IMPACTED INCLUDE AMMON...DUART...HOWELLSVILLE...
JEROME...RUSKIN...SMITHS...TOLARSVILLE...WHITE OAK AND TAR HEEL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3484 7847 3457 7884 3460 7900 3485 7883
      3485 7854
TIME...MOT...LOC 1845Z 221DEG 52KT 3486 7876 3463 7890

III
Local storm report, Jan 11, 3:45 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     3 ENE OAK GROVE         34.37N  79.50W
01/11/2014                   DILLON             SC   911 CALL CENTER

            DOWNED TREE ON I-95 SOUTHBOUND AT MILE MARKER 184

&&

EVENT NUMBER ILM1400001

BJR
Local storm report, Jan 11, 3:47 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 W LATTA               34.34N  79.45W
01/11/2014                   DILLON             SC   911 CALL CENTER

            DOWNED TREE ON HIGHWAY 917 NEAR LATTA

&&

EVENT NUMBER ILM1400002

BJR
Special weather statement, Jan 11, 4:04 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EST SAT JAN 11 2014

SCZ032-039-112200-
FLORENCE-WILLIAMSBURG-
404 PM EST SAT JAN 11 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 500 PM EST...

AT 404 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF HEBRON CROSSROADS...OR ABOUT 11 MILES WEST OF
KINGSTREE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...CADES...
EVERGREEN...FRIENDFIELD...HANNAH...HEBRON...HEBRON CROSSROADS...
HYMAN...KINGSBURG...NEW HOPE AND NIXONVILLE.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3372 7998 3377 8000 3383 7991 3388 7989
      3388 7994 3390 7996 3418 7957 3412 7952
      3410 7952 3407 7954 3404 7951 3399 7951
      3396 7948 3395 7949 3389 7940 3386 7938
      3354 8001 3361 8005
TIME...MOT...LOC 2104Z 236DEG 44KT 3375 7996

BACON
Special weather statement, Jan 11, 4:14 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
414 PM EST SAT JAN 11 2014

NCZ099-SCZ053-112200-
COLUMBUS-INLAND HORRY-
414 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY AND COLUMBUS COUNTIES
THROUGH 500 PM EST...

AT 414 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
NORTHWEST OF BAYBORO...OR ABOUT 11 MILES SOUTHEAST OF MULLINS...
MOVING NORTHEAST AT 60 MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BAYBORO...CHADBOURN...
CHERRY GROVE...CLARENDON...GREEN SEA...HALLSBORO...HORRY...LAKE
WACCAMAW...REDBUG...SIDNEY AND TABOR CITY.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
BRIEF TORRENTIAL DOWNPOURS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3435 7844 3393 7914 3409 7925 3411 7922
      3412 7922 3413 7921 3415 7921 3416 7920
      3439 7891
TIME...MOT...LOC 2114Z 229DEG 52KT 3412 7909

BACON
Local storm report, Jan 11, 4:22 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     3 WNW DUBLIN            34.67N  78.78W
01/11/2014                   BLADEN             NC   911 CALL CENTER

            DOWNED TREE AT HIGHWAY 131 NEAR REEDY MEADOW ROAD -
            TIME ESTIMATED BASED ON RADAR

&&

EVENT NUMBER ILM1400003

BJR

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 9:44 AM ESTRiver Flood WarningILMFlorence, Marion12 days
Jan 11, 2:59 PM ESTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion, Marlboro61 min
Jan 11, 3:39 PM ESTSevere Thunderstorm WarningILMDillon66 min
Jan 11, 3:40 PM ESTAreal Flood AdvisoryILMDillon, Florence, Marion65 min
Jan 11, 4:04 PM ESTSpecial Weather StatementILMFlorence56 min
Jan 11, 4:34 PM ESTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg56 min
Jan 11, 5:27 PM ESTAreal Flood AdvisoryILMGeorgetown, Horry, Marion108 min
Jan 10, 8:40 PM ESTMarine Dense Fog AdvisoryILM15 hr
Jan 11, 9:44 AM ESTRiver Flood WarningILMBladen5 days
Jan 11, 12:44 PM ESTSpecial Weather StatementILMRobeson31 min
Jan 11, 1:24 PM ESTSpecial Marine WarningILM66 min
Jan 11, 1:25 PM ESTSpecial Weather StatementILMRobeson35 min
Jan 11, 1:45 PM ESTSpecial Weather StatementILMBladen30 min
Jan 11, 4:14 PM ESTSpecial Weather StatementILMColumbus46 min
Jan 11, 5:09 PM ESTSpecial Marine WarningILM96 min
Jan 11, 6:28 PM ESTSpecial Weather StatementILMBrunswick, New Hanover32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.